MAUDE Adverse Event Report: GREINER BIO-ONE GMBH VACUETTE VISIO PLUS NEEDLE21GX1 1/2"AND 22GX1 1/2". VAC QUICKSHIELD SAFETYHOLDER; NEEDLE, HYPODERMIC, SINGLE LUMEN

GREINER BIO-ONE GMBH VACUETTE VISIO PLUS NEEDLE21GX1 1/2"AND 22GX1 1/2". VAC QUICKSHIELD SAFETYHOLDER; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 450040, 450041, 450230
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint number: (b)(4).Received 1 inner box of 450040/17b22b, 1 inner box of 450041/17c25b and 39 pieces of 450230/unknown batch for evaluation.No further details were provided by the customer regarding the injury except that it occurred with a competitor (bd) butterfly and not with a greiner needle.No batch # was provided for the holder.Unfortunately, without basic information, a thorough investigation is not possible.We have no further inventory of the materials/batches of needles.We forwarded the complaint and some of the samples to our affiliated headquarters in (b)(4) from which we receive the holders.The customer returned samples were visually checked; no indications of any abnormalities.Samples were functionally checked; reported error could not be reproduced.They could not confirm the complaint.We forwarded the complaint and some of the samples to our supplier from which we receive the needles.According to their investigation and comments, manufacturing and inspection records of the concerned materials/batches were reviewed and no abnormalities which could be related to the reported event were observed.Retain and customer samples were examined visually and no abnormality such as molding defect or damage to the needle hubs could be observed.Screwing torque was measured using greiner standard holders.The maximum on retain samples of 17b22b was 0.69kgf/cm, on retain samples of 17c25b was 0.68kgf/cm and on customer samples 0.81 kgf/cm.All samples were screwed into holders without any problems.Ted greiner blood collection tubes were inserted onto each tested sample and no spin out could be observed.They could not confirm the complaint.Further comments: the entire production process for the needles (from product assembly to packaging) is performed by automatic assembly machines.In the manufacturing process, molded parts are inspected per lot and only parts which pass are utilized.No process applies any damage to the hub during manufacturing.Appearance, dimension and function are checked per lot during in process inspection and release inspection.Any samples used for inspections are discarded.Please make sure that the needle is threaded perpendicularly into the holder.Angled threading of the needle can result in damage to the thread of the holder and needle.Ensure the needle is firmly seated so that it does not unthread during use.
 
Event or Problem Description
Customer states needle has disconnected from the holder before and during phlebotomy; today's incident resulted in a patient injury.Customer confirms needle does not break, but disconnects.Customer states "no" to all exposure/injury questions.Training was performed by sales rep.

Brand Name
VACUETTE VISIO PLUS NEEDLE21GX1 1/2"AND 22GX1 1/2". VAC QUICKSHIELD SAFETYHOLDER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
GREINER BIO-ONE GMBH
bad haller strasse 32
kremsmuenster, austria 4550
AU  4550
MDR Report Key9739881
Report Number8020040-2018-00004
Device Sequence Number13903759
Product Code FMI
UDI-Device Identifier49120017570057
UDI-Public49120017570057
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number450040, 450041, 450230
Device Catalogue Number450040, 450041, 450230
Device Lot Number17B22B, 17C25B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2018
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;